MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLOTTED HAMMER; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLOTTED HAMMER; HAMMER,SURGICAL
Catalog Number 332.20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is synthes sales representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a slotted hammer and an insert/extractor were noted to be broken in a sterile processing department during routine inspection on an unknown date.There was no patient involvement.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation flow: broken.Customer quality investigation: device condition: visual inspection performed at customer quality (cq) observed the returned slot hammer broken at its head-handle connection portion.Both broken parts are returned, and no new issues were identified.The received device condition agrees with alleged complaint condition and therefore the complaint was confirmed.Dimensional analysis and document/specification review: while it is unknown if the device had lot number etching, during visual inspection both the lot number and also the part number etching of the device were not able to be identified.Therefore, with unknown lot, the exact device manufacture date is unknown.However, based off the visual inspection during investigation, no issues with material and its properties were identified to contribute to the given complaint condition.Furthermore, the device has traces of significant usage with impact marks all over the surfaces.Therefore, any unintended forces on the device with consistent usage and sterile processing could have contributed to both broken and faded etch conditions.Relevant drawings for the returned instrument were reviewed and no design issues were identified.Dimensional analysis was not performed on relevant portions due to post manufacture damage.A definitive root cause could not be determined based on the provided information.However, the failure mode is typically associated with the application of excessive off-axis force during usage.Conclusion: the overall complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLOTTED HAMMER
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7912083
Report Number2939274-2018-53961
Device Sequence Number1346447
Product Code FZY
UDI-Device Identifier10886982192691
UDI-Public(01)10886982192691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number332.20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2018
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/05/2018
10/24/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/15/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1